Friday, October 31, 2014
Was given a 10 day prescription for primolut to regulate my period, because I was getting my period every 2 weeks for a week and a half. After the course, I have gotten my period 2 days after (I know this is normal) However, it is still as heavy as it was before and more painful. What should be done? (Further information - pre diabetic, asthmatic, & Overweight. 18years.)
Often when bleeding occurs irregularly, it is because the lining of the uterus (endometrium) builds up irregularly. This is usually due to the fact that the hormones do not cycle on a regular monthly basis, as they should when ovulation occurs each month. This lack of cycle control (anovulation) is more common in women who are overweight and diabetic.
Taking a progesterone hormone, like Primolut, will mimic the process that normally takes place when ovulation occurs. Each time the progesterone is taken and then stopped, the uterine lining bleeds in an orderly fashion. If the lining is thickly built up, the first couple of cycles may be very heavy and painful. But as the treatment is continued, each cycle will become lighter and less painful as the lining thins out.
Jonathan A Schaffir, MD
Clnical Associate Professor of Obstetrics & Gynecology
College of Medicine
The Ohio State University